Alert archive / California / Wind Advisories in 2007
Wind Advisory 8, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at May 5, 2007, 10:06 PM PDT. It took effect at May 6, 2007, 1:00 AM PDT. It was in force for 82 min.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 10:06 PM PDT (05:06 UTC)
- In effect from
- May 6, 2007, 1:00 AM PDT
- Expired
- May 6, 2007, 2:22 AM PDT
- In force
- 82 min
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 060506 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1006 PM PDT SAT MAY 5 2007 ...LOCALLY WINDY CONDITIONS EXPECTED TO DEVELOP OVER THE SIERRA NEVADA AND PORTIONS OF LAKE COUNTY LATER TONIGHT... .HIGH PRESSURE BUILDING INTO NEVADA TONIGHT WILL INCREASE THE PRESSURE GRADIENT RESULTING IN LOCALLY WINDY CONDITIONS OVER THE SIERRA NEVADA AND LAKE COUNTY AFTER MIDNIGHT. THE STRONGEST WINDS WILL LIKELY BE OVER RIDGE TOPS...BUT LOCALLY STRONG WINDS MAY ALSO OCCUR IN SOME OF THE WEST TO EAST FACING CANYONS. WINDS WILL DECREASE DURING THE DAY ON SUNDAY. MOTORISTS SHOULD BE AWARE OF STRONG AND GUSTY NORTHEAST WINDS BUFFETING THEIR AUTOMOBILES AT TIMES AS THEY TRAVEL OVER RIDGES OR THROUGH WEST TO EAST FACING CANYONS. CAZ064-068-069-061900- /O.NEW.KSTO.WI.Y.0008.070506T0800Z-070506T1900Z/ CLEAR LAKE/SOUTHERN LAKE COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 1006 PM PDT SAT MAY 5 2007 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 12 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 12 PM PDT SUNDAY. THE WIND ADVISORY IS FOR THE SIERRA NEVADA...INCLUDING WESTERN PLUMAS COUNTY...AND PORTIONS OF LAKE COUNTY. NORTHEAST WIND GUSTS OF 40 TO 45 MPH ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF THE SIERRA NEVADA AND PORTIONS OF LAKE COUNTY AFTER MIDNIGHT. THE STRONGEST WINDS WILL LIKELY BE OVER RIDGE TOPS OR THROUGH SOME OF THE WEST TO EAST FACING CANYONS. THE WINDS WILL DECREASE DURING THE DAY ON SUNDAY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JHM
1 follow-up statement
000 WWUS76 KSTO 060922 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 222 AM PDT SUN MAY 6 2007 CAZ064-068-069-061030- /O.CAN.KSTO.WI.Y.0008.000000T0000Z-070506T1900Z/ CLEAR LAKE/SOUTHERN LAKE COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 222 AM PDT SUN MAY 6 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. WINDS ARE REMAINING BELOW ADVISORY CRITERIA THEREFORE THE ADVISORY HAS BEEN CANCELED. EXPECT BREEZY CONDITIONS THIS MORNING OVER THE SIERRA NEVADA WITH LOCAL GUSTY CANYON WINDS TO AROUND 35 MPH...WHILE OVER SOUTHERN LAKE COUNTY LOCAL GUSTY CANYON WINDS TO AROUND 30 MPH ARE EXPECTED. $$ RB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 5, 9:50 PM PDT, 16 minutes earlier.
Area forecast discussion, May 5, 9:50 PM PDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 950 PM PDT SAT MAY 5 2007 .DISCUSSION... UPPER JET AND SHORT WAVE ENERGY FROM WRN NV DIGGING SWD INTO SERN CA ON E SIDE OF UPPER LOW VCNTY 4-CORNERS. SUBSIDENCE/PRESSURE RISES IN THE WAKE OF THESE FEATURES ARE BEGINNING TO INCREASE THE ELY GRADIENT WITH 04Z GRADS SHOWING SAC-RNO GRADIENT UP TO 4 MBS. MFR-RDD ALSO INCREASING TO NEARLY 7 MBS DUE TO CONTINUED HEIGHT AND PRESSURE RISES OVER THE PAC NW. FOR THE REST OF THE NITE WE EXPECT AN INCREASE IN THE ELY GRADIENT AS PRESSURE RISES CONTINUE INTO NV. UPPER LEVEL SUPPORT ALSO EXPECTED TO INCREASE AS NEXT UPPER JET SPEED MAX SEEN ROUNDING THE TOP OF THE RIDGE OVER B.C. DIVES SEWD INTO WRN NV BY 12Z SUN. GFS FORECAST FOR 06Z INDICATES STRONG COUPLING OF THE 850-700 MBS WINDS ON THE W SIDE OF THE VLY WITH SPEEDS INCREASING TO 50 KTS AT 700 MBS. NAM80 925 MBS WINDS SHOW A BAND OF 30 KT WINDS OVER ZONE 64 AT THIS TIME...INDICATING THE DEVELOPMENT OF A NLY BARRIER JET. ALSO...ETA BUFKIT FORECAST SOUNDINGS FOR BLU INDICATE 45 TO 50 KTS WINDS DEVELOPING ABV 3000 FT AFT 06Z AND LASTING THRU ABOUT 15Z SUN...DUE TO THE INCREASING ELY GRADIENT AND UPPER LEVEL SUPPORT. THIS WIND WILL LIKELY GET MIXED DOWN TO THE RIDGE TOPS AND POSSIBLY INTO THE NE-SW ORIENTED CANYONS OF THE SIERNEV DUE TO THE MID LEVEL /850-700 MBS/ CAA FORECAST BY THE NAM BY 12Z SUN. THUS WIND ADVSRY CRITERIA WILL BE LIKELY FOR PORTIONS OF THE SIERNEV...AND THEN THE E SIDE OF THE COASTAL RANGE WHERE A NLY BARRIER JET IS LIKELY TO FORM ON THE W SIDE OF THE SAC VLY/E SIDE OF THE COASTAL RANGE. WILL ISSUE WIND ADVSRY FOR THESE AREAS IN EVENING UPDATE...AND END IT AROUND MIDDAY WHEN UPVALLEY FLOW BEGINS AND UPPER LEVEL SUPPORT WEAKENS. GOOD WARMUP OF SOME 9 TO 16 DEG OCCURRED OVER MOST OF THE INTERIOR OF NORCAL TODAY...AND EXPECT ANOTHER 7 TO 10 DEG OF WARMING ON SUN BASED ON THE CHANGE OF 850 MBS TEMPS AND LOW TO MID LEVEL THICKNESSES. THIS SHOULD ALLOW INTERIOR VLY TEMPS TO WARM WELL INTO THE 80S. WARM AND DRY WX PATTERN THEN PREVAILS INTO EARLY NEXT WEEK WITH PERHAPS SLIGHT COOLING WED/THU AS THE UPPER RIDGE FLATTENS DUE TO AN APPROACHING ERN PAC TROF. JHM & .AVIATION... UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA TONIGHT AND SUN FOR CONTINUED SKC VFR CONDITIONS. NORTHERLY SURFACE PRESSURE GRADIENT BECOMES EASTERLY TONIGHT FOR AREAS OF NORTHEASTERLY SURFACE WIND GUSTS 40-45 KT OVER THE HIGHER TERRAIN TONIGHT INTO SUN MORNING. && .STO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 AM TO 12 PM PDT SUNDAY FOR CLEAR LAKE/SOUTHERN LAKE COUNTY-WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK. &&
Hazardous weather outlook, May 5, 7:00 AM PDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT SAT MAY 5 2007 CAZ013>019-063-064-066>069-061400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY BREEZY TO LOCALLY WINDY NORTH WINDS ARE FORECAST FOR TODAY AND TONIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.